I remember when I first started the Remicade, within my first two infusions I started losing my hair. I told my doctor who thought it was probably something else, do to hair loss not being one of the listed side effects. Then I started researching online and found that others had experienced hairloss and that hair loss up to 1/3 seemed to be the norm, and not rare at all. More rare was more extreme hairloss, and in a case or two it seemed to cause total baldness.
I am lucky, born with a huge think mane of hair, I had plenty to lose. After the first few months my hair loss seemed to stop, but in the last couple of months I have lost a lot more. I bet I have lost at least half my hair. My hair dresser has noticed as well. In my case my hair now lays smoother and dries hours quicker, so I can’t say I am suffering for it. But I am concerned for those with less hair who might have the stress of hair loss now adding to their ills.
Remicade is relatively new and there aren’t a huge group of people who have used it more than a few years so long term side effects aren’t even reported yet. Don’t get me wrong if the hair loss continues I probably won’t give up Remicade as it really seems to make a difference in my health, pain and lifestyle. Besides I can rock hats, they add a certain flair. I did want to share this issue with others though who might be considering Remicade, or experiencing the hair loss. Maybe if enough of us share our stories they will add it as a side effect.
Time to go paint. Losing some hair is worth the price of being able to use my hands to create!